Jump to content

Please someone explain the anxiety is caused through withdrawal to my b/f


Recommended Posts

Hey guys

 

Hope you are all doing as well as you can.

 

My b/f was first prescribed benzo's to help with starting an a/d.

 

What I need your help is with this....

 

He keeps saying that the anti depressant he is currently on is making him not feel like himself. He is not enjoying anything, sat here trying to watch Grand Prix and just crying because he can't enjoy it. What I try to explain to him is that I have read people on here coming off benzo's and starting to feel like themselves again.

 

What he is worried about is that it is the Cipralex is causing him to not feel himself and feel zombified (he has been taking this for 7 weeks)

 

He has just said he wants to come off everything now....I said you can't come off the Cipralex yet, lets get the Klonopin out the way first, but because he thinks it's the Cipralex he won't wait that long. He wants to reduce it at least and I am worried that this could actually be helping with the depression and anxiety?

 

What do we do here, I hate seeing him cry, he want's his old self back.

 

He keeps also saying that maybe the Cipralex isn't the one for me because his anxiety is so bad today, so I said it could be working but until the taper is over you won't know because you will get withdrawal anxiety.

 

Hope someone can advise us here, I don't want him to start asking the doctors x

Link to comment
Share on other sites

Sometimes it can be very difficult to tell if something is a side-effect of an anti-depressant or tolerance withdrawal from the benzo.  Your boyfriend has been on the AD long enough to where he may feel major side-effects if he tries to quit.  Cipralex (escitalopram) has given many members problems upon discontinuation, although in general AD withdrawal is deemed less severe in duration and intensity compared to benzo withdrawal.  I myself discontinued Lexapro (same as Cipralex) back in '04 without too much of a problem but that was under different circumstances, and our bodies change.

 

It would probably be best for him at this point to proceed with getting off of the benzo first and foremost.  It may feel like the AD is producing no benefit at all because the effects caused by the benzo are so intense, but he may feel much worse coming off of it.  It could compound his problems further if he tries to taper of Cipralex on top of what he is already dealing with.

 

Things would definitely be easier if we knew for sure that he would improve if he got off Cipralex, but that is very risky considering the condition that your boyfriend is in.  In reality, he knows his body better than anyone else.. and if he feels pretty sure that Cipralex has been making him worse you should have him speak with his doctor about tapering off or switching to something else (do keep in mind that benzos can affect judgement).  If he does decide to go that route he should hold steady on his klonopin dose. Never a good idea to taper 2 meds at the same time.  

Link to comment
Share on other sites

I got off my antidepressant first, before getting off benzos.  I am so very glad I did the AD first because if I would have done the benzo first, the w/d is so terrifying it may have made me not want to stop anything else.  I have said this many many times to people how glad I am I chose the benzo as the last one to quit.  He may be right that some of those symptoms are from the AD.  Lexapro did that to me.  If he chooses the AD first he is still moving forward to becoming free.  The AD w/d will be over in a month and then he can start on the benzo.
Link to comment
Share on other sites

I was prescribed clonazepam and zoloft initially for social anxiety and I have been on and off of AD's for the past few years, so I know exactly what he is going through.

 

It is very, very likely that the AD is causing him to feel this way. The stronger drugs in that class really dope you up. That zombie like feeling is very familiar. You just don't care about anything and it sucks.

 

The question of whether or not he should get off the AD is a tough one. Even I started taking St. John's Wort when my symptoms became intolerable and I am still on it to this day, but aside from a few side effects going on it I have tolerated it fairly well so I stayed on it. I would say try tapering off of the AD as soon as possible but there is a chance that despite the fact that he thinks the AD is causing him to feel bad that it might actually be cushioning the benzo WD. The problem is you don't really know and even if he CT's from it it will still take at least a few weeks for the AD side effects to go away.

 

So yea, I actually agree with him about getting off of the AD, but unfortunately no one can say when would be the right time to do it. Hope he is able to get it straightened out. These psych meds are no joke and after having gone through this myself I just don't see how these poisons should be prescribed to anyone except as an extreme last resort.

Link to comment
Share on other sites

These psych meds are no joke and after having gone through this myself I just don't see how these poisons should be prescribed to anyone except as an extreme last resort.

 

I agree completely.

Link to comment
Share on other sites

Since he has been on the A/D for such a short time and feels so strongly it is the A/D causing his symptoms, maybe you could try tapering it and see if the symptoms start to lift?
Link to comment
Share on other sites

I don't know about that...I tapered off Lexapro, but my symptoms didn't lift until after I stopped taking it.  Maybe that works for some, but it was not the case for me.
Link to comment
Share on other sites

Yea, AD side effects won't likely disappear until a few weeks after you are completely off the drug. Problem is, if he does get off the AD and things start to get worse, it will take another few weeks for it to work if he starts taking it again.
Link to comment
Share on other sites

[b9...]
I got off my antidepressant first, before getting off benzos.

 

I, too got off the AD's first.

 

Remeron and Lithium. Five months prior before starting my Benzo Taper.

 

I agree with Crono. It is never a good idea to taper two meds at once.

 

S#

Link to comment
Share on other sites

×
×
  • Create New...